Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 1, 2017, 10:05 PM EDT for Paulding County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2017, 10:05 PM EDT (02:05 UTC)
- Expired
- Aug 1, 2017, 10:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Northern Indiana
County Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WWUS83 KIWX 020205
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
1005 PM EDT TUE AUG 1 2017
OHZ004-015-020230-
Defiance-Paulding-
1005 PM EDT TUE AUG 1 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN DEFIANCE AND
NORTHEASTERN PAULDING COUNTIES...
At 1005 PM EDT, a strong thunderstorm was located over Paulding, or
14 miles southwest of Defiance, moving northeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Defiance, Paulding, Latty, Arthur, Brunersburg, Charloe, Ayersville
and The Bend.
LAT...LON 4116 8429 4117 8434 4115 8434 4108 8460
4112 8465 4139 8443 4122 8423 4118 8423
TIME...MOT...LOC 0205Z 229DEG 18KT 4114 8456
$$
NWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:38 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 1, 7:38 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 738 PM EDT Tue Aug 1 2017 .SYNOPSIS... Issued at 346 PM EDT Tue Aug 1 2017 Showers and storms will continue to dissipate ahead of sunset tonight. After a short break in the activity, more storms are expected Wednesday and Thursday as upper level systems move into the area. A strong cold front will arrive Thursday night and bring much cooler weather to the area Friday. && .SHORT TERM...(This Evening through Wednesday) Issued at 347 PM EDT Tue Aug 1 2017 A weak upper level system, weak return flow and diurnal heating have combined to trigger scattered showers and storms across the area through mid afternoon. Surface based CAPES have topped 2500 J/Kg per SPC meso analysis near Monticello. The activity will remain pulse type and should stay relatively unorganized with maximum wind gusts under 40 mph and possibly pea-sized. Storms should dissipate by early tonight. More storms are expected to develop Wednesday as an upper level TROF moves southeast into the area. Storm activity should be accentuated by diurnal heating and may become rather numerous by late in the day. Severe storms are not expected given very little shear; however, maximum wind gusts could reach between 30 and 40 mph given downward CAPE near or topping 1000 J/kg. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 347 PM EDT Tue Aug 1 2017 Storm chances will continue into Thursday and Thursday night as a cold front and vigorous upper level system approach. There is a chance for at least marginally severe storms late Thursday into early Thursday night as low level wind shear increases. Chilly air will spread across the Friday with temperatures staying in the 60s over northwest areas. Breezing to windy conditions will lead to dangerous swimming conditions on Lake Michigan Friday. For Saturday through next Tuesday, the northwest flow aloft will persist with occasional upper level disturbances providing chances for showers and storms. Temperatures should stay below normal with high mainly in the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 734 PM EDT Tue Aug 1 2017 Showers and storms die out before sunset. With that little bit of rain across the area, weakening winds and subsidence, some fog could form overnight. However, cross-over temps are marginal so it will be borderline and, as a result, will include a line of 5SM VISBY at FWA for early morning. SBN only has a few hours of fog potential so will leave it out for now. Beyond tomorrow's morning hours, attention turns to afternoon showers and storms as a disturbance approaches from the west. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper/Roller SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 1, 5:21 AM EDT, 16 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 521 AM EDT Tue Aug 1 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-020930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 521 AM EDT Tue Aug 1 2017 /421 AM CDT Tue Aug 1 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight An isolated thunderstorm is possible late this morning through early this evening, especially along and south of Route 30. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms again Wednesday into Wednesday evening. Severe weather is not expected. Thunderstorm chances will increase late Thursday afternoon into Thursday night. Widespread severe weather is not expected, but an isolated strong to severe thunderstorm cannot be ruled out west of Interstate 69 late Thursday afternoon into Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-020930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 521 AM EDT Tue Aug 1 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday. Thunderstorm chances will increase late Thursday afternoon into early Thursday evening. A few of the storms may be strong to severe. Hazardous conditions for small craft are possible Friday and Friday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Aug 1, 6:31 PM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Northern Indiana
531 PM CDT TUE AUG 1 2017
INZ012-013-012300-
Pulaski-Starke-
531 PM CDT TUE AUG 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PULASKI AND STARKE
COUNTIES...
At 531 PM CDT, a strong thunderstorm was located over North Judson,
or 8 miles southwest of Knox, moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Knox, North Judson, Hamlet, Koontz Lake, Oak Grove, Toto, Ober,
Winona, Bass Lake, Denham, Brems and Grovertown.
LAT...LON 4128 8680 4128 8679 4132 8674 4133 8674
4141 8669 4141 8667 4143 8664 4143 8647
4130 8646 4125 8647 4109 8672 4118 8688
TIME...MOT...LOC 2231Z 216DEG 20KT 4119 8673
NWSSpecial weather statement, Aug 1, 7:12 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Northern Indiana
712 PM EDT TUE AUG 1 2017
INZ003-004-012345-
La Porte-St. Joseph-
712 PM EDT TUE AUG 1 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOSEPH AND EAST
CENTRAL LA PORTE COUNTIES...
At 711 PM EDT/611 PM CDT/, a strong thunderstorm was 3 miles west of
North Liberty, or 12 miles southeast of La Porte, moving northeast
at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Walkerton, North Liberty and Fish Lake.
LAT...LON 4165 8655 4160 8636 4148 8646 4148 8647
4146 8647 4148 8656
TIME...MOT...LOC 2311Z 206DEG 8KT 4153 8650
NWSLocal storm report, Aug 1, 9:26 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 PM EDT TUE AUG 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL MEDARYVILLE 41.08N 86.89W
08/01/2017 U0.00 INCH PULASKI IN PUBLIC
EXTENSIVE HAIL DAMAGE TO A FEW THOUSAND ACRES OF CROPS
A FEW MILES NORTHEAST OF MEDARYVILLE. SIZE OF HAIL
UNKNOWN.
&&
JTLocal storm report, Aug 1, 9:27 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EDT TUE AUG 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 N FRANCESVILLE 41.03N 86.89W
08/01/2017 E0.75 INCH PULASKI IN PUBLIC
&&
CRSpecial weather statement, Aug 1, 9:29 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
929 PM EDT TUE AUG 1 2017
OHZ015-024-020200-
Van Wert-Paulding-
929 PM EDT TUE AUG 1 2017
...A STRONG THUNDERSTORM WILL AFFECT PAULDING AND NORTHWESTERN VAN
WERT COUNTIES...
At 929 PM EDT, a strong thunderstorm was located over Payne, or 14
miles northwest of Van Wert, moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Paulding, Payne, Oakwood, Grover Hill, Scott, Melrose, Haviland,
Latty, Cecil, Broughton, Worstville, Charloe, Tipton, Mcgill and
Briceton.
LAT...LON 4093 8473 4102 8481 4112 8480 4125 8459
4125 8446 4121 8446 4121 8441 4114 8434
4107 8434
TIME...MOT...LOC 0129Z 236DEG 23KT 4105 8472
NWSSpecial weather statement, Aug 1, 10:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1005 PM EDT TUE AUG 1 2017
OHZ004-015-020230-
Defiance-Paulding-
1005 PM EDT TUE AUG 1 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN DEFIANCE AND
NORTHEASTERN PAULDING COUNTIES...
At 1005 PM EDT, a strong thunderstorm was located over Paulding, or
14 miles southwest of Defiance, moving northeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Defiance, Paulding, Latty, Arthur, Brunersburg, Charloe, Ayersville
and The Bend.
LAT...LON 4116 8429 4117 8434 4115 8434 4108 8460
4112 8465 4139 8443 4122 8423 4118 8423
TIME...MOT...LOC 0205Z 229DEG 18KT 4114 8456
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:20 PM EDT | Special Weather Statement | IWX | LaPorte | 55 min |
| Aug 2, 2:38 PM EDT | Special Weather Statement | IWX | Saint Joseph | 67 min |
| Aug 1, 9:29 PM EDT | Special Weather Statement | IWX | Paulding | 31 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.